Alert archive / Minnesota / Winter Weather Advisories in 2011
Winter Weather Advisory 40, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Dec 3, 2011, 3:04 AM CST for 21 counties in Minnesota; 9 counties in Wisconsin. It took effect at Dec 3, 2011, 12:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2011, 3:04 AM CST (09:04 UTC)
- In effect from
- Dec 3, 2011, 12:00 PM CST
- Expired
- Dec 4, 2011, 3:14 AM CST
- In force
- 15 hr
- Issued by
- NWS Twin Cities, MN
All 30 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Ramsey County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1973 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 448 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
456 WWUS43 KMPX 030904 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 304 AM CST SAT DEC 3 2011 ...ACCUMULATING SNOW DEVELOPING THIS AFTERNOON AND CONTINUING TONIGHT.. .A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR MUCH OF EASTERN AND SOUTHERN MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. THIS ADVISORY AREA IS ALONG AND EAST OF A LINE FROM FAIRMONT TO NEW ULM TO ST. MICHAEL TO RUSH CITY. THIS ADVISORY INCLUDES THE TWIN CITIES METRO AREA. SNOW WILL DEVELOP ACROSS THE ADVISORY AREA THIS AFTERNOON. THE SNOW WILL CONTINUE THROUGH MUCH OF TONIGHT BEFORE TAPERING OFF TO FLURRIES TOWARD DAYBREAK SUNDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY FROM NEW ULM THROUGH THE TWIN CITIES TO RUSH CITY AND LUCK WISCONSIN. FOUR TO LOCALLY 6 INCH AMOUNTS ARE EXPECTED FROM FAIRMONT AND ALBERT LEA ON NORTHEAST THROUGH FARIBAULT...RED WING...NEW RICHMOND...EAU CLAIRE...RICE LAKE AND LADYSMITH. THE SNOW THIS AFTERNOON AND TONIGHT IS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. THE LOW WILL MOVE TO EASTERN WISCONSIN BY SUNDAY MORNING. MNZ077-078-083>085-091>093-WIZ016-024>028-031715- /O.UPG.KMPX.WS.A.0007.111203T1200Z-111204T1200Z/ /O.NEW.KMPX.WW.Y.0040.111203T1800Z-111204T1200Z/ RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...MANKATO... WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA... LADYSMITH...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 304 AM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE TONIGHT. MUCH OF THE ACCUMULATING SNOW WILL BE DURING THE AFTERNOON AND EVENING HOURS. * MAIN IMPACT...SNOW ACCUMULATIONS OF 4 TO LOCALLY 6 INCHES LIKELY. * OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES CAN BE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...MAKING FOR HAZARDOUS TRAVEL AND LONGER TRAVEL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.| && $$ MNZ053-060>063-067>070-074>076-082-WIZ014-015-023-031715- /O.NEW.KMPX.WW.Y.0040.111203T1800Z-111204T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-WATONWAN-POLK-BARRON-ST. CROIX- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...AMERY... BALSAM LAKE...RICE LAKE...BARRON...HUDSON...NEW RICHMOND 304 AM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY. * TIMING...SNOW WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE TONIGHT. MUCH OF THE ACCUMULATING SNOW WILL BE DURING THE AFTERNOON AND EVENING HOURS. * MAIN IMPACT...SNOW ACCUMULATIONS OF 2 TO 4 INCHES LIKELY. * OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES CAN BE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...MAKING FOR HAZARDOUS TRAVEL AND LONGER TRAVEL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.| && $$ RAH/JLT
6 follow-up statements
866 WWUS43 KMPX 031213 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 613 AM CST SAT DEC 3 2011 ...ACCUMULATING SNOW DEVELOPING THIS AFTERNOON AND CONTINUING TONIGHT... .A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THIS AFTERNOON AND TONIGHT FOR MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN. THE ADVISORY AREA IS ALONG AND EAST OF A LINE FROM FAIRMONT TO NEW ULM TO ST. MICHAEL TO RUSH CITY. THIS ADVISORY INCLUDES THE TWIN CITIES METRO AREA. SNOW WILL DEVELOP ACROSS THE ADVISORY AREA THIS AFTERNOON. THE SNOW WILL CONTINUE THROUGH MUCH OF TONIGHT BEFORE TAPERING OFF TO FLURRIES TOWARD DAYBREAK SUNDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY FROM NEW ULM THROUGH THE TWIN CITIES TO RUSH CITY AND LUCK WISCONSIN. FOUR TO LOCALLY 6 INCH AMOUNTS ARE EXPECTED FROM FAIRMONT AND ALBERT LEA ON NORTHEAST THROUGH FARIBAULT...RED WING...NEW RICHMOND...EAU CLAIRE...RICE LAKE AND LADYSMITH. THE SNOW THIS AFTERNOON AND TONIGHT IS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. THE LOW WILL MOVE TO EASTERN WISCONSIN BY SUNDAY MORNING. MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 032015- /O.CON.KMPX.WW.Y.0040.111203T1800Z-111204T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 613 AM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY. * TIMING...SNOW WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE TONIGHT. MUCH OF THE ACCUMULATING SNOW WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS. * MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 5 INCHES LIKELY. * OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES CAN BE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...MAKING FOR HAZARDOUS TRAVEL AND LONGER TRAVEL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
910 WWUS43 KMPX 031752 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1152 AM CST SAT DEC 3 2011 ...ACCUMULATING SNOW WILL RAPIDLY SPREAD ACROSS SOUTHERN AND EAST CENTRAL MINNESOTA INTO WESTERN WISCONSIN DURING THE AFTERNOON... .A WINTER WEATHER ADVISORY IS IN EFFECT FROM NOON TODAY THROUGH TONIGHT FOR MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN. THE ADVISORY AREA IS ALONG AND EAST OF A LINE FROM FAIRMONT TO NEW ULM TO ST. MICHAEL TO RUSH CITY. THIS ADVISORY INCLUDES THE TWIN CITIES METRO AREA. JUST BEFORE THE NOON HOUR SNOW WAS JUST BEGINNING TO DEVELOP IN FAR SOUTHERN MINNESOTA. IT WILL EXPAND RAPIDLY NORTH THIS AFTERNOON ACROSS THE REMAINDER OF SOUTHERN INTO EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. PERIODS OF HEAVY SNOW WILL BEGIN EARLY THIS AFTERNOON IN SOUTH CENTRAL MINNESOTA AND BY MID TO LATE AFTERNOON ACROSS THE REMAINDER OF THE ADVISORY AREA. MOST OF THE ACCUMULATION SHOULD END AROUND MIDNIGHT ACROSS THE MINNESOTA PORTION OF THE ADVISORY. TOTAL SNOW ACCUMULATION ACROSS THE ADVISORY AREA WILL BE IN THE 3 TO 6 INCH RANGE. THE HIGHER AMOUNTS WILL PROBABLY LIE FROM NEAR ALBERT LEA AND WELLS THROUGH ZUMBROTA AND RED WING AND THEN TOWARD BLOOMER...WISCONSIN. THE SNOW IS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER CENTRAL KANSAS WHICH WILL LIFT RAPIDLY NORTHEAST TO NEAR LA CROSSE BY MIDNIGHT AND INTO THE UPPER PENINSULA OF MICHIGAN BY SUNDAY MORNING. MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 040200- /O.CON.KMPX.WW.Y.0040.111203T1800Z-111204T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1152 AM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * TIMING...SNOW WILL SPREAD ACROSS THE AREA THIS AFTERNOON AND CONTINUE TONIGHT. MOST OF THE ACCUMULATING SNOW WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS. * MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES LIKELY. * OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES CAN BE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...MAKING FOR HAZARDOUS TRAVEL AND LONGER TRAVEL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
603 WWUS43 KMPX 032148 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 348 PM CST SAT DEC 3 2011 ...ACCUMULATING SNOW RAPIDLY SPREADING ACROSS THE AREA... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH TONIGHT FOR MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN. THE ADVISORY AREA IS ALONG AND EAST OF A LINE FROM FAIRMONT TO NEW ULM TO ST. MICHAEL TO RUSH CITY. THIS ADVISORY INCLUDES THE TWIN CITIES METRO AREA. AT MID AFTERNOON SNOW HAD SPREAD ACROSS MOST OF SOUTHERN MINNESOTA AND WAS ALSO BEGINNING IN EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AT 3 PM BANDS OF HEAVY SNOW LOWERING VISIBILITY TO A HALF MILE OR LESS WERE OCCURRING IN SOUTH CENTRAL MINNESOTA THROUGH THE NORTHFIELD AND RED WING AREA AS WELL AS IN THE SOUTHERN PORTIONS OF THE TWIN CITIES METRO. PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH THE EVENING HOURS ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA...BEFORE TAPERING OFF. WESTERN WISCONSIN MAY SEE PERIODS OF HEAVY SNOW PAST MIDNIGHT. TOTAL SNOW ACCUMULATION ACROSS THE ADVISORY AREA WILL BE IN THE 3 TO 6 INCH RANGE. THE HIGHER AMOUNTS WILL PROBABLY LIE FROM NEAR ALBERT LEA AND BLUE EARTH...THROUGH ZUMBROTA...RED WING AND HASTINGS AND THEN TOWARD BLOOMER AND EAU CLAIRE...WISCONSIN. SNOW AMOUNTS ACROSS THE TWIN CITIES METRO WILL REACH 3 TO 5 INCHES IN THE SOUTHEAST METRO TO 1 TO 2 INCHES IN THE NORTHWEST. THE SNOW IS ASSOCIATED WITH A LOW PRESSURE SYSTEM NEAR KANSAS CITY WHICH WILL LIFT RAPIDLY NORTHEAST INTO SOUTHWEST WISCONSIN BY MIDNIGHT AND INTO THE UPPER PENINSULA OF MICHIGAN BY SUNDAY MORNING. MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 040600- /O.CON.KMPX.WW.Y.0040.000000T0000Z-111204T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 348 PM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * TIMING...PERIODS OF HEAVY SNOW WILL CONTINUE THE REMAINDER OF THE AFTERNOON AND INTO THE OVERNIGHT. MOST OF THE ACCUMULATING SNOW WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS. IT MAY LAST PAST MIDNIGHT IN WEST CENTRAL WISCONSIN. * MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES LIKELY. * OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES CAN BE EXPECTED THIS AFTERNOON AND NIGHT...MAKING FOR HAZARDOUS TRAVEL AND LONGER TRAVEL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BAP
180 WWUS43 KMPX 040407 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1007 PM CST SAT DEC 3 2011 ...COVERAGE OF ACCUMULATING SNOW GRADUALLY DECREASING... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT OVERNIGHT FOR MUCH OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN. THE ADVISORY AREA IS ALONG AND EAST OF A LINE FROM FAIRMONT TO NEW ULM TO ST. MICHAEL TO RUSH CITY. THIS ADVISORY INCLUDES THE TWIN CITIES METRO AREA. AS OF 9 PM...SNOWFALL AMOUNTS HAVE RANGED FROM 1 TO 3 INCHES ACROSS THE TWIN CITIES DOWN TOWARD MANKATO...WITH THE HIGHER AMOUNTS ON THE SOUTH AND EAST SIDES OF THE TWIN CITIES. A FEW REPORTS OF AROUND 4 INCHES HAVE BEEN RECEIVED FROM NEAR RED WING INTO WEST CENTRAL WISCONSIN. EXPECT AN ADDITIONAL INCH OF SNOW OVER SOUTHEAST AND SOUTH CENTRAL MINNESOTA OVERNIGHT AND AROUND 2 INCHES INTO WEST CENTRAL WISCONSIN. OVERALL...THERE WILL CONTINUE TO BE A DECREASING TREND. TOTAL SNOW ACCUMULATION ACROSS THE ADVISORY AREA WILL BE IN THE 3 TO 6 INCH RANGE. THE HIGHER AMOUNTS WILL PROBABLY LIE FROM NEAR WASECA AND OWATONNA...THROUGH ZUMBROTA...RED WING AND HASTINGS AND THEN TOWARD BLOOMER AND EAU CLAIRE...WISCONSIN. THE SNOW IS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER SOUTHEAST IOWA... WHICH WILL LIFT RAPIDLY NORTHEAST INTO THE LAKE MICHIGAN AREA BY SUNDAY MORNING. MNZ053-060>063-067>070-074>078-082>085-091>093-WIZ014>016-023>028- 041200- /O.CON.KMPX.WW.Y.0040.000000T0000Z-111204T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1007 PM CST SAT DEC 3 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY. * TIMING...PERIODS OF MODERATE SNOW WILL CONTINUE UNTIL SHORTLY AFTER MIDNIGHT...WITH A DECREASING TREND THEREAFTER. * MAIN IMPACT...SNOW ACCUMULATIONS OF 3 TO 6 INCHES LIKELY. * OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES CAN BE EXPECTED THIS AFTERNOON AND NIGHT...MAKING FOR HAZARDOUS TRAVEL AND LONGER TRAVEL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
910 WWUS43 KMPX 040655 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1255 AM CST SUN DEC 4 2011 ...SNOWFALL DIMINISHING EARLY THIS MORNING... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT OVERNIGHT FROM BLUE EARTH AND ALBERT LEA THROUGH THE EAST SIDE OF THE TWIN CITIES...AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED TO THE WEST OF THIS AREA. SNOW CONTINUED EARLY THIS MORNING FROM SOUTHEAST MINNESOTA THROUGH WEST CENTRAL WISCONSIN. ACCUMULATING SNOW WILL PERSIST FOR A FEW MORE HOURS IN THESE LOCATIONS WITH 1 TO 2 INCHES OF NEW SNOW ACCUMULATION. THIS WILL BRING TOTAL SNOW ACCUMULATIONS INTO THE 4 TO 6 INCH RANGE. TO THE NORTH...WEST AND SOUTHWEST OF THE TWIN CITIES...ONLY LIGHT SNOW OR FLURRIES WILL OCCUR EARLY THIS MORNING WITH NEW SNOW ACCUMULATION LESS THAN AN INCH. THE SNOW IS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER SOUTHERN WISCONSIN... WHICH WILL LIFT RAPIDLY NORTHEAST TO THE CENTRAL GREAT LAKES BY SUNDAY MORNING. MNZ053-060>062-067>069-074>076-082-083-091-040800- /O.CAN.KMPX.WW.Y.0040.000000T0000Z-111204T1200Z/ CHISAGO-HENNEPIN-ANOKA-RAMSEY-SIBLEY-CARVER-SCOTT-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE... ST. PAUL...GAYLORD...CHASKA...SHAKOPEE...NEW ULM...ST. PETER... LE SUEUR...ST. JAMES...MANKATO...FAIRMONT 1255 AM CST SUN DEC 4 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL GRADUALLY END EARLY THIS MORNING. ADDITIONAL SNOW ACCUMULATION WILL BE LESS THAN AN INCH. $$ MNZ063-070-077-078-084-085-092-093-WIZ014>016-023>028-041200- /O.CON.KMPX.WW.Y.0040.000000T0000Z-111204T1200Z/ WASHINGTON-DAKOTA-RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...STILLWATER...BURNSVILLE...FARIBAULT... RED WING...WASECA...OWATONNA...BLUE EARTH...ALBERT LEA...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1255 AM CST SUN DEC 4 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING...PERIODS OF LIGHT SNOW WILL CONTINUE EARLY THIS MORNING. * MAIN IMPACT...NEW SNOW ACCUMULATIONS OF 1 TO 2 INCHES LIKELY. * OTHER IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES CAN BE EXPECTED THIS AFTERNOON AND NIGHT...MAKING FOR HAZARDOUS TRAVEL AND LONGER TRAVEL TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ RAH/JLT
535 WWUS43 KMPX 040914 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 314 AM CST SUN DEC 4 2011 ...LIGHT SNOW DIMINISHING EARLY THIS MORNING.. .THE WINTER WEATHER ADVISORY FOR EAST CENTRAL AND SOUTHEAST MINNESOTA...AS WELL AS FOR ALL OF WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. LIGHT SNOW CONTINUED TO DIMINISH EARLY THIS MORNING AS A LOW PRESSURE SYSTEM OVER EASTERN WISCONSIN MOVED QUICKLY NORTHEAST. ONLY LIGHT ACCUMULATIONS...LESS THAN AN INCH...WILL OCCUR THROUGH DAYBREAK AND MAINLY OVER WEST CENTRAL WISCONSIN. MNZ063-070-077-078-084-085-092-093-WIZ014>016-023>028-041015- /O.CAN.KMPX.WW.Y.0040.000000T0000Z-111204T1200Z/ WASHINGTON-DAKOTA-RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...STILLWATER...BURNSVILLE...FARIBAULT... RED WING...WASECA...OWATONNA...BLUE EARTH...ALBERT LEA...AMERY... BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 314 AM CST SUN DEC 4 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW CONTINUED TO DIMINISH EARLY THIS MORNING ACROSS FAR EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED THROUGH DAYBREAK SUNDAY. HENCE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ RAH/JLT
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Dec 3, 2:23 AM CST, 41 minutes earlier.
Area forecast discussion, Dec 3, 2:23 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
223 AM CST SAT DEC 3 2011
.DISCUSSION...
SEVERAL INCHES OF SNOW WILL FALL ACROSS THE SE 1/2 OF OUR FA...THE
ONLY CONCERN IS AMTS AND ONSET WHICH COULD BE EARLIER THAN
EXPECTED.
BATCH OF -FZRA/FZDZ DEVELOPED ACROSS THE FAR SC MN AND PORTIONS OF
WC WI AFT MIDNIGHT. THIS AREA OF FREEZING PRECIPITATION...MORE
WIDESPREAD ACROSS IA/S WI...WAS ASSOCIATED WITH THE EXITING RIGHT
ENTRANCE REGION OF A STRONG 25H JET ACROSS THE UPPER MIDWEST.
HOWEVER...THIS AREA OF PRECIPITATION WILL MAINLY AFFECT S WI/E IA
OVER THE NEXT 6 HRS.
OUR MAIN WX WAS ALREADY DEVELOPING A BAROCLINIC LEAF ACROSS NM/CO
EARLY THIS MORNING...WHICH WILL TRANSLATE ACROSS THE CENTRAL
PLAINS...AND INTO THE UPPER MIDWEST LATER TODAY.
MODELS HAVE BEEN FAIRLY PERSISTENT IN A VERY NARROW BAND OF HEAVY
SNOWFALL ACROSS THE FAR SE FA LATER TODAY...THRU THE OVERNIGHT
PERIOD. QPF AMTS SEEM REASONABLE WITH A QUARTER INCH AROUND THE
TWIN CITIES...TO A HALF INCH ALONG THE IA/MN BORDER...NE TO EAU.
THIS IS WHERE LOCALLY 6+ INCHES COULD FALL BEFORE THE SNOWFALL
TAPERS OFF EARLY SUNDAY MORNING.
DECIDED TO ONLY ISSUE A WINTER WX ADVISORY BASED ON A NARROW BAND
OF HEAVY SNOWFALL POTENTIAL AND THE LACK OF INSTABILITY WHICH
WOULD HAVE LED TO INTENSE SNOWFALL RATES. BEST FORCING IS BETWEEN
21Z AND 03Z THIS AFTN/EVENING WHERE STRONG VERTICAL MOTION IS
AIDED IN A CONCENTRATED FAVORED AREA OF THE CRITICAL DENDRITIC
ZONE. IN ADDITION...THERE SEEMS TO BE AN INDICATION OF A DRY SLOT
DEVELOP ACROSS SE MN WITH THE DEFORMATION ZONE ACROSS THE TWIN
CITIES AREA. THIS WOULD LEAD TO SOMEWHAT HIGHER SNOWFALL TOTALS IN
THE TWIN CITIES...AND LOWER AMTS IN SC/SE MN...AND INTO WC WI.
THEREFORE...DECIDED TO PLACE A GOOD PORTION OF OUR SE FA WITH AN
WINTER WX ADVISORY. IF CONDITIONS DEVELOP WHERE AN INTENSE SNOW
BANDS IS GENERATED...A WARNING COULD BE ISSUED. BUT OVERALL...AMTS
WILL RANGE FROM 3 TO 6 INCHES IN THE ADVISORY AREA...WITH ISOLATED
6 TO 8 INCH TOTALS IF THESE BANDS DEVELOP.
SOME OF THE MODELS GENERATED REFLECTIVITY PRODUCT HAVE A LARGE
AREA OF RETURNS DEVELOPING ACROSS NW IA PRIOR TO 18Z...WITH AN
EXPANDING AREA OF HIGHER RETURNS SPREADING ACROSS SC/EC MN AS WELL
AS WC WI BETWEEN 18-00Z. THE ONSET WILL LIKELY START OUT AS
FLURRIES...AND QUICKLY TURN OVER TO MODERATE SNOWFALL BY THE
AFTN...WITH EMBEDDED HEAVIER SNOWS BETWEEN 21-06Z AS THE
PRECIPITATION SPREADS FROM THE SW TO THE NE. AFT SUNDAY
MORNING...NOT MUCH CHANCES OF PRECIPITATION IN THE FORECAST AS
THE PREDOMINATE PATTERN WILL BECOME COOLER BY NEXT WEEK. SOME OF
THE MODELS HAVE INDICATED BELOW ZERO LOWS WHERE THE HEAVIER SNOW
FALLS TODAY. ..JLT..
&&
.AVIATION... /06Z TAF ISSUANCE/
MID CLOUDS CONTINUE TO EXPAND OVER THE TAF SITES TONIGHT AHEAD OF
TWO WEATHER SYSTEMS. MVFR WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
OVER THE FORECAST AREA LATER TONIGHT AND SATURDAY...AS A SURFACE LOW
LIFTS NORTHEAST OVER THE CENTRAL PLAINS. SNOW WILL DEVELOP OVER
SOUTHERN MN AND WESTERN WISCONSIN...MAINLY DURING THE AFTERNOON AND
EVENING. THE WORST FLYING CONDITIONS ARE EXPECTED OVER SOUTHEAST MN
AND WESTERN WISCONSIN. NOT MUCH IMPROVEMENT THROUGH THE PERIOD.
KMSP...EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF THE
NIGHT...WITH CEILING HEIGHTS GENERALLY AT OR ABOVE 5000 FEET AGL.
CONDITIONS WILL LOWER IN THE SNOW SATURDAY AFTERNOON. AFTER 300
PM...VISIBILITIES COULD LOWER TO A MILE IN SNOW. SNOW EXPECTED TO
END OR DIMINISH TO LIGHT SNOW/FLURRIES AFTER MIDNIGHT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR
ANOKA-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT-
FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-
RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN.
WI...WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR
BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST.
CROIX.
&&
JLT/JVMHazardous weather outlook, Dec 3, 12:48 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1248 AM CST SAT DEC 3 2011 MNZ041>045-047>070-073>076-082-WIZ014-015-023-031800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-POLK-BARRON-ST. CROIX- 1248 AM CST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL INCHES OF SNOW ARE EXPECTED ACROSS PORTIONS OF SOUTH CENTRAL...EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN FROM SATURDAY AFTERNOON...THROUGH SUNDAY MORNING. A WINTER STORM WATCH HAS BEEN POSTED FOR THE AREA EAST OF A LINE FROM FAIRMONT... RED WING AND LADYSMITH. THOSE TRAVELING SOUTH AND EAST OF THE TWIN CITIES CAN EXPECT VERY DIFFICULT DRIVING CONDITIONS AS ROADS WILL LIKELY BE SNOW COVERED. SEE THE LATEST WINTER WEATHER MESSAGE CONCERNING THIS EVENT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ077-078-083>085-091>093-WIZ016-024>028-031800- RICE-GOODHUE-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- RUSK-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1248 AM CST SAT DEC 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...OVERNIGHT AREAS OF FREEZING DRIZZLE WILL OCCUR EARLY THIS MORNING CAUSING SLICK ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AROUND 6 INCHES OF SNOW ARE EXPECTED TO FALL ACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN FROM SATURDAY AFTERNOON...THROUGH SUNDAY MORNING. A WINTER STORM WATCH HAS BEEN POSTED FOR THE AREA EAST OF A LINE FROM FAIRMONT... RED WING AND LADYSMITH. THOSE TRAVELING SOUTH AND EAST OF THE TWIN CITIES CAN EXPECT VERY DIFFICULT DRIVING CONDITIONS AS ROADS WILL LIKELY BE SNOW COVERED. SEE THE LATEST WINTER WEATHER MESSAGE CONCERNING THIS EVENT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. RAH
Nearby
Winter Weather Advisories in Minnesota, 2011Winter Weather Advisories in Wisconsin, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.